Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 85, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 1, 2006, 8:36 AM CDT for Chippewa County, Wisconsin. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2006, 8:36 AM CDT (13:36 UTC)
- Expired
- Jul 1, 2006, 9:19 AM CDT
- In force
- 43 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Chippewa County, WI
The radar
The La Crosse radar (KARX), 152 km from the middle of the area, began a volume at 13:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 1.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1263 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 1303 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -102 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 011336 SVRMPX WIC017-011430- /O.NEW.KMPX.SV.W.0085.060701T1336Z-060701T1430Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 836 AM CDT SAT JUL 1 2006 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHIPPEWA COUNTY IN WEST CENTRAL WISCONSIN... * UNTIL 930 AM CDT * AT 833 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF BLOOMER...OR ABOUT 19 MILES NORTHWEST OF CHIPPEWA FALLS...AND MOVING EAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... EAGLETON... JIM FALLS... CORNELL... HOLCOMBE... NEW AUBURN... BLOOMER... STAY INDOORS...AND AWAY FROM WINDOWS. LAT...LON 4529 9153 4506 9169 4499 9093 4529 9096 $$
2 follow-up statements
000 WWUS53 KMPX 011351 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 849 AM CDT SAT JUL 1 2006 WIC017-011430- /O.CON.KMPX.SV.W.0085.000000T0000Z-060701T1430Z/ CHIPPEWA WI- 849 AM CDT SAT JUL 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR CHIPPEWA COUNTY... AT 845 AM DIME SIZE HAIL WAS REPORTED ABOUT 2 MILES SOUTH OF NEW AUBURN. AT 846 AM CDT...THIS STORM WAS LOCATED 7 MILES NORTH OF EAGLETON... OR ABOUT 16 MILES NORTH OF CHIPPEWA FALLS...AND MOVING EAST AT 45 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE JIM FALLS...HOLCOMBE AND CORNELL. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4529 9149 4504 9147 4499 9093 4529 9096 $$
000 WWUS53 KMPX 011419 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 918 AM CDT SAT JUL 1 2006 WIC017-011428- /O.CAN.KMPX.SV.W.0085.000000T0000Z-060701T1430Z/ CHIPPEWA WI- 918 AM CDT SAT JUL 1 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CHIPPEWA COUNTY IS CANCELLED... RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD MOVED EAST OF THE WARNED AREA. THUS THE WARNING HAS BEEN CANCELLED. OTHER STRONG THUNDERSTORMS WERE MOVING THROUGH SOUTHEAST DUNN COUNTY AND WILL MOVE THROUGH EAU CLAIRE COUNTY THROUGH 11 AM. THESE STORMS COULD PRODUCE HAIL UP TO DIME SIZE...WIND GUSTS TO 45 MPH AND BRIEF HEAVY RAIN AS THEY MOVE. LAT...LON 4529 9149 4504 9147 4499 9093 4529 9096 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:15 AM CDT, 5 hours 21 minutes earlier.
Area forecast discussion, Jul 1, 3:15 AM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 315 AM CDT SAT JUL 1 2006 .DISCUSSION...TODAY THROUGH MONDAY NIGHT IN THE NEAR TERM...SHORT WAVE TROUGH OVER MN EARLY THIS MORNING...WILL LIFT EAST OVER THE GREAT LAKES TDA. IR SATELLITE LOOP HAD SHOWED A COUPLE OF LARGE CONVECTIVE SYSTEMS OVER NORTHEAST AND EAST CNTRL MN. SYSTEMS ARE EXPECTED TO PROPAGATE OVER WISCONSIN BEFORE DISSIPATING THIS MORNING. THE MAIN CONCERN EARLIER WITH ANY THUNDERSTORMS WAS DAMAGING WINDS. THE LATEST RADAR TRENDS...SHOWED A DOWNWARD TREND WITH CONVECTION BECOMING MORE DISORGANIZED AND WEAKENING. CELLS HAVE BEEN MOVING AT A GOOD CLIP...SO HEAVY RAIN POTENTIAL STILL LOW OVER EASTERN MN AND WEST CENTRAL MN TDA. MEANWHILE...COLD FRONT OVR CNTRL MN IS EXPECTED TO MOVE SOUTHEAST OVR THE SOUTHERN WISCONSIN AND NORTHERN IA BY THIS EVENING. TSRA CHANCES WILL CONTINUE ALONG AND JUST EAST OF THE FRONT TDA. FRONTAL BOUNDARY BEGINS TO LIFT BACK NORTHWARD ON SUNDAY THEN STALL OVR NORTHERN IA ON MONDAY. LEFT SOME SMALL POPS GOING OVER THE SOUTHWEST HALF OF OUR CWA ON SUNDAY AND OVER THE MUCH OF THE FORECAST AREA SUNDAY NIGHT. MODELS HAVE BEEN CONSISTENT...IN BUILDING AN UPPER RIDGE OVR THE WESTERN CONUS. THIS WILL BRING DRY CONDITIONS OVR THE UPPER MIDWEST THROUGH THE REST OF THE PERIOD. LONGER TERM...TUESDAY THROUGH FRIDAY NIGHT TELCONNECTIONS AND LONG TERM MODELS ALL INDICATED THAT THE LONGWAVE UPPER RIDGE OVR THE WESTERN CONUS ATTM WILL SLOWLY BUILD OVER THE CNTRL CONUS DURING THE PERIOD. DRY CONDITIONS ARE EXPECTED TO PERSIST THROUGH THE END OF THE WORK WEEK. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
Hazardous weather outlook, Jul 1, 4:31 AM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 431 AM CDT SAT JUL 1 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 020945- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 431 AM CDT SAT JUL 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A LOW PRESSURE SYSTEM IS FORECAST TO LIFT NORTHEAST OVER EASTERN SOUTH DAKOTA ON SUNDAY...WHILE A WEAK COLD FRONT DRIFTS BACK NORTH OVER SOUTHERN MINNESOTA AND WESTERN WISCONSIN. THE AIRMASS AHEAD OF THESE TWO WEATHER FEATURES WILL BECOME UNSTABLE BY MID AFTERNOON SUNDAY. STRONG THUNDERSTORMS ARE POSSIBLE OVER SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN LATE SUNDAY AFTERNOON AND EVENING. THE PRIMARY SEVERE THREATS FROM ANY STRONG TO SEVERE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Jul 1, 5:30 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
530 AM CDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM HAIL WATERTOWN 44.96N 93.85W
07/01/2006 M1.25 INCH CARVER MN NWS EMPLOYEE
&&
JVMLocal storm report, Jul 1, 6:10 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
610 AM CDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND DMG BRANDON 45.97N 95.60W
07/01/2006 DOUGLAS MN TRAINED SPOTTER
METAL FLAGPOLE BLOWN DOWN. NUMEROUS 2 INCH DIAMETER
BRANCHES DOWNED.
&&
KATLocal storm report, Jul 1, 6:11 AM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
611 AM CDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND DMG BRANDON 45.97N 95.60W
07/01/2006 DOUGLAS MN TRAINED SPOTTER
METAL FLAGPOLE BLOWN DOWN. NUMEROUS 2 INCH DIAMETER
BRANCHES DOWNED.
0115 AM HAIL 11 E BROWERVILLE 46.09N 94.64W
07/01/2006 E0.88 INCH MORRISON MN TRAINED SPOTTER
HAIL FELL ALONG THE MORRISON AND TODD COUNTY LINE.
0515 AM HAIL WATERTOWN 44.96N 93.85W
07/01/2006 M1.25 INCH CARVER MN NWS EMPLOYEE
&&
KATNearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.